News

Redness and sunburn: note the interaction of sun and medication

Redness and sunburn: note the interaction of sun and medication



We are searching data for your request:

Forums and discussions:
Manuals and reference books:
Data from registers:
Wait the end of the search in all databases.
Upon completion, a link will appear to access the found materials.

Sunburn and redness: medication can cause skin reactions
The side effects of medication can be very diverse. Skin reactions can also be attributed to medicinal products in some cases. So if you unexpectedly get a sunburn or similar skin redness, you should take a look at the medication list.

Increased risk of sunburn due to phototoxic reactions
Headache, dizziness, rash: there are many possible side effects of medicines. Some medications can also make you sensitive to light and promote sunburn. When the skin gets UV-A rays, an interaction with some ingredients creates a so-called phototoxic reaction. This has been pointed out by the "haut.de" Internet portal, which cooperates with the aesthetic dermatology and cosmetology working group. According to the experts, the symptoms of a phototoxic reaction range from redness and burning pain to severe burns.

Also plants and foods with photosensitizing effects
Some of the antibiotics, antidiabetics, antihypertensive drugs, rheumatism preparations and psychotropic drugs are known for their phototoxic effects. Even some plants and foods such as citrus or celery can have photosensitizing effects. Giant hogweed also threatens skin burns. In addition, people taking medication or herbal remedies, such as St. John's wort, should check with a doctor or pharmacy about any photosensitizing effects that may occur in combination with solar radiation. (ad)

Author and source information


Video: HOW TO TREAT A SUNBURN. WITH DR. SANDRA LEE (August 2022).